Department of Medicine
A wide variety of diseases and drugs can cause cutaneous pustular eruptions. Acute generalized exanthematous pustulosis (AGEP) is a unique drug-induced dermatosis clinically presented as erythematous papular and pustular eruption, usually caused by certain systemic drugs. We are presenting a very rare association of AGEP with a biological agent, cetuximab. A male aged 66 years, who was recently diagnosed with a case of squamous cell carcinoma of glottis, presented in the dermatology clinic with a recent onset of fever and widespread pustular eruption over the face, trunk, and limbs. The eruption was noted after the injection of cetuximab given for his squamous cell carcinoma. The clinical history, typical physical findings, and histopathological features confirm the diagnosis of AGEP. The injection cetuximab was stopped and the patient was treated with some topical and systemic medications and the symptoms resolved completely in a few weeks. Our case is an interesting clinical presentation of AGEP due to cetuximab therapy and confirms that this is an extremely rare and proven adverse effect of cetuximab. To our knowledge, this is the first-ever reported case of AGEP associated with cetuximab. Physicians need to be aware of this unique but important side effect of cetuximab and perform a proper physical examination and specific investigations that can be useful to reach a final diagnosis.
Publication ( Name of Journal)
(2021). Acute generalized exanthematous pustulosis induced by cetuximab. Cureus, 13(8), e17309.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_med_med/649